I've been having a lot of hypothyroid symptoms--ridiculous fatigue, sore muscles, thin/dull hair, infertility, moodiness, (I'm on 30mg of fluoxatine), can't concentrate, acid reflux, etc. I've been to the doctor more this year than I have had in my life. I've had a CT scan/endoscopy for mystery stomach pain (all negative), odd chest pain (not racing just a pain) heart stress test negative. Doc said "oh it's just depression up your dose" (why I'm on 30 now). But I've felt this ridiculous exhaustion since having my son 3 years ago. So I went to an endocrinologist who took my labs (below).
He said that while I"m in normal range, he thought based on symptoms he would try a thyroid med. I'm on unithroid 25mcg and I've taken it for 2 days. I don't feel good on it. Dizzy/euphoric, aggitated, heart not racing just pumped up a bit. Is this the right med for me? I take my 5,000 IU of Vitamin D3 at night for the low D.
Are these symptoms normal for thyroid meds? I'm wondering if I should get a second opinion, stop the meds, try different ones. I don't know what to do. I just can't keep feeling like I"m 80, tired, weak.
My phosphate is on the high side and he didn't explain that either.
hyperparathyroid ---primary--normal or high (range high)
secondary high (range normal of low)
tertiary high (range high)
non-parathyroid/hypercalcemia low or low normal (range high)
I do understand that you have been suffering from depression and have been evaluated for thyroid dysfunction. You also have low vitamin D levels and are receiving vitamin D supplements. Though your symptoms seem to overlap with features of hypothyroidism, your laboratory tests including T3, T4, TSH and antibodies are normal. In such a scenario, treatment with unithyroid is usually not preferred. Rarely, we may have of trial of unithyroid based on your clinical features as has been done for you. In such cases, if there is no clinical improvement we stop the medication. Since you have some worsening of symptoms, in my opinion you should discuss with your doctor about stopping your unithyroid medicines.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.